Print This Post Print This Post

What Do You Need For Healthy Bones?

Written by Wellness Club on November 18, 2011 – 4:56 pm -

Bone Health Or Bone Death?

 

By Nurse Mark

 

We get a lot of questions about osteoporosis – it is a very confusing and rightfully frightening subject for older people.

Big Pharma takes advantage of that confusion and fear to offer a variety of drugs that are so dangerous that if they were subjected to the same intense scrutiny by the FDA that mere vitamins and supplements are they would be instantly banned!

Big Medicine is a willing accomplice to Big Pharma, using such things as “bone density tests” to terrorize women into agreeing to take some variety of a bone-killing bisphosphonate drug.

Did I just say “bone Killing“?

Yes! These drugs “work” by actually killing one kind of bone cell – here is an explanation from Wikipedia:

Bone undergoes constant turnover and is kept in balance (homeostasis) by osteoblasts creating bone and osteoclasts destroying bone. Bisphosphonates inhibit the digestion of bone by encouraging osteoclasts to undergo apoptosis, or cell death, thereby slowing bone loss.

 

This rather reminds me of that famous quote from the Vietnam War years: “It became necessary to destroy the town to save it” (that quote has transformed over the years into “We had to destroy the village in order to save it.”) It seems that Big Pharma has adopted that strategy, saying “We have to kill your bone cells in order to save your bones.”

Yikes – what a strategy! A strategy only Big Pharma could get away with and only the FDA could approve of!

Has Big Medicine never heard of “preventive medicine”?

One of Dr. Myatt’s long-standing patients, Joyce, wrote recently to say that she was being pressured to accept one of the more recent bisphosphonate offerings and to ask Dr. Myatt’s opinion. Here is her question and Dr. Myatt’s answer:

HI  I WANT TO ASK YOU A QUESTION. I was told that I have osteoporosis after having a bone density test, it is not real bad they did want to put me on more calcium and vitamin D3 but I think there is enough in my Maxi – Multi’s. They also wanted to put me on a once a year treatment of Reclast  given I V for 20 min. Because I don’t trust them I said no. Any way all I wanted to know is if there is enough calcium & vitamin D 3 in my Maxies.  Thank you Joyce.

 

Hi Joyce:

Wow… Here’s the scoop.

Maxi Multi’s contain enough cal:mag for almost everyone except post-menopausal women.

The recommendations for post menopausal females is 1200-1500 mg/day calcium, 500-800 mg/day.

In order to achieve this dose, most women add 3 caps per day of Cal-Mag to their protocol.

You might not need the additional if your diet contains enough extra calcium and magnesium.

Also, strontium has been found to work as well as drugs for building bone.

“Bone-building drugs” actually are bone-killing drugs. We’ve written about this in HealthBeat: The Ugly Truth About “Bone-Building” Drugs for Osteoporosis

My complete recommendations for ensuring strong bones and preventing osteoporosis can be found on our website at this link: http://drmyattswellnessclub.com/osteoporosis.htm

Please check this page out. It will give you complete instructions including amounts to take and why your idea of “no Reclast” is, in my opinion, a good decision.

Hope this helps and here’s wishing you and yours a Happy Turkey Day!

In Health,
Dr. Myatt

 

Now, just in case anyone thinks I am exaggerating the dangers of bisphosphonate drugs, I have taken the following information from the U.S. National Library of Medicine a government website that bills itself as “The World’s Largest Medical Library” and as a resource for conventional medical doctors:

 

What side effects can this medication cause?

Zoledronic acid may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

  • redness or swelling in the place where you received your injection

  • red, swollen, or teary eyes

  • constipation

  • nausea

  • vomiting

  • diarrhea

  • stomach pain

  • loss of appetite

  • weight loss

  • heartburn

  • mouth sores

  • excessive worry

  • agitation

  • depression

  • difficulty falling asleep or staying asleep

  • fever, chills, and other signs of infection

  • white patches in the mouth

  • swelling, redness, irritation, burning, or itching of the vagina

  • white vaginal discharge

  • numbness, burning, or tingling in fingers or toes

  • hair loss

Some side effects can be serious. If you experience any of the following symptoms, call your doctor immediately:

  • rash

  • hives

  • itching

  • swelling of the eyes, face, lips, tongue, throat, hands, arms, feet, ankles, or lower legs

  • difficulty breathing or swallowing

  • upper chest pain

  • irregular heartbeat

  • numbness or tingling around the mouth

  • sudden tightening of muscles

  • unusual bruising or bleeding

  • painful or swollen gums

  • loosening of the teeth

  • numbness or heavy feeling in the jaw

  • poor healing of the jaw

  • dull, aching pain in the hips, groin, or thighs

Zoledronic acid may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.

Being treated with a bisphosphonate medication such as zoledronic acid injection for osteoporosis may increase the risk that you will break your thigh bone(s). You may feel pain in your hips, groin, or thighs for several weeks or months before the bone(s) break, and you may find that one or both of your thigh bones have broken even though you have not fallen or experienced other trauma. It is unusual for the thigh bone to break in healthy people, but people who have osteoporosis may break this bone even if they do not receive zoledronic acid injection. Talk to your doctor about the risks of receiving zoledronic acid injection.

 

Please read the last paragraph again: “Being treated with a bisphosphonate medication such as zoledronic acid injection for osteoporosis may increase the risk that you will break your thigh bone(s).”

Does this sound like a drug that anyone should be taking?

 

References:

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000306/#a605023-sideEffects

http://en.wikipedia.org/wiki/Bisphosphonate

Print This Post Print This Post
SocialTwist Tell-a-Friend

Posted in Bone and Joint Health, Drugs and Alternatives, Health Questions | No Comments »

Sorry, comments for this entry are closed at this time.


Disclaimer: These statements have not been evaluated by the Food and Drug Administration. These products are not intended to diagnose, treat, cure, or prevent any disease. No information on this website is intended as personal medical advice and should not take the place of a doctor's care.